MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIX UNI KNEE TIB BEAR INSERT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH UNIX UNI KNEE TIB BEAR INSERT; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Catalog Number 4540-0308
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Inflammation (1932); Pain (1994); Injury (2348); Reaction (2414)
Date of Event 05/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision of unix unilateral knee replacement performed in 2015.Original implant was revised on (b)(6) 2019 due to severe poly wear resulting in metallosis.Dr.Removed the existing unix knee and revised with a triathlon total knee replacement (cr femur with stemmed tibia).Update (b)(6) 2019 (b)(6): as reported in how was issue noticed "issue was identified prior to medical procedure when the surgeon performed a knee arthroscopy to identify the patient¿s complaints of pain and metallosis was observed".
 
Event or Problem Description
Revision of unix unilateral knee replacement performed in 2015.Original implant was revised on 22/5/19 due to severe poly wear resulting in metallosis.Dr.Removed the existing unix knee and revised with a triathlon total knee replacement (cr femur with stemmed tibia).Update 24/may/2019 wg: as reported in how was issue noticed "issue was identified prior to medical procedure when the surgeon performed a knee arthroscopy to identify the patient¿s complaints of pain and metallosis was observed".
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving an unix insert was reported.The event was confirmed by inspection of the received image of the device.Method & results: -device evaluation and results: the device was not returned.Visual inspection of the provided image of the device noted that the device was fractured from the lateral edge.Dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot.Conclusions: it was reported that the patient's knee was revised due to severe ploy wear resulting in metallosis.Patient also complained of pain.Visual inspection of the provided image of the device noted that the device was fractured from the edge.The root cause could not be determined because the devices were not returned for evaluation and insufficient information was provided.Further information such as return of device, pre- and post-op x- rays, patient history, pathology report & follow-up notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.

Brand Name
UNIX UNI KNEE TIB BEAR INSERT
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8705968
Report Number0002249697-2019-02277
Device Sequence Number16642299
Product Code HRY
UDI-Device Identifier07613327101454
UDI-Public07613327101454
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K923011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number4540-0308
Device Lot NumberCPPPK05
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer07/12/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age63 YR